You say that the effect of DHT is a reduction of the diameter of the hair follicle and hair shaft. My hair shaft is as thick as it's always been. Does this mean that my hair loss is not caused by DHT?

You say that the effect of DHT is a reduction of the diameter of the hair follicle and hair shaft. My hair shaft is as thick as it’s always been. Does this mean that my hair loss is not caused by DHT?

It is likely that DHT is a factor in your hair loss. From my experience you are likely to notice loss of hair numbers before you start to notice the thinning of individual hairs; however it is likely that you will start to notice the thinning of individual hairs in time. As a male with hair loss, DHT is thought to be the most common cause.

I would recommend that you examine your scalp very closely under a good light. If you can see any abnormalities in the skin, or if the skin looks unhealthy in some way, email me back describing the symptom you have observed and I will advise you further. If you don’t notice any abnormalities from your visual examination of the scalp, it’s likely that DHT is your primary cause of hair loss.

I would also recommend giving your scalp a very good wash with a shampoo containing salicylic acid, in order to remove some of the dead skin cells to give your scalp a breather.

But in answer to your question; without any more information all I can tell you is that it is likely that DHT is a cause of your hair loss and if you don’t do anything about it now you will start to notice a reduction in the diameter of individual hairs over the next year or so.

All the best,

Chris
support@nicehair.org

2 Replies to “You say that the effect of DHT is a reduction of the diameter of the hair follicle and hair shaft. My hair shaft is as thick as it’s always been. Does this mean that my hair loss is not caused by DHT?”

  1. Hi Chris,

    I think you are doing a great job advising people personally on their hair conditions, hormones.

    I have suffered from PCOD and was on oral contraceptives for 5 long years. As soon as I quit these pills i had massive hair loss from the frontal side of the head. I am not taking any medication except keratin and protein tablets. I am sure the problem is DHT. My doctor advised me Ducray Anastim and Anaphase shampoo. I am going to start with them. What do you advise?

    Not to mention it is a horrible hairloss is a horrific experience for women. Please let me know your suggestions!

Leave a Reply

Your email address will not be published. Required fields are marked *

eleven + nine =